Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 61, NWS Miami, FL

June 18, 2008Miami-Dade County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 18, 2008, 12:20 PM EDT for Miami-Dade County, Florida. It was in force for 25 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2008, 12:20 PM EDT (16:20 UTC)
Expired
Jun 18, 2008, 12:45 PM EDT
In force
25 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 16 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:28 PM EDTTSTM WND GST 45Sweetwater, FLA WIND GUST OF 45 MPH WAS OBSERVED AT THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
Jun 18, 12:28 PM EDTHAIL 0.25Sweetwater, FLPEA SIZED HAIL WAS OBSERVED AT THE NATIONAL WEATHER SERVICE FORECAST OFFICE
Jun 18, 12:28 PM EDTHAIL 0.75Kendale Lakes, FLDIME SIZED HAIL WAS OBSERVED AT 122ND AVENUE AND CORAL WAY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 4.3 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2247 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
746 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 181620
SVRMFL
FLC086-181645-
/O.NEW.KMFL.SV.W.0061.080618T1620Z-080618T1645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
1220 PM EDT WED JUN 18 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL MIAMI-DADE COUNTY IN SOUTH FLORIDA.

* UNTIL 1245 PM EDT

* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR KENDALE LAKES...AND MOVING EAST AT 7 MPH.

* THE STORM WILL AFFECT...
  KENDALE LAKES...
  WEST KENDALL...
  WESTCHESTER...
  FLORIDA INTERNATIONAL UNIVERSITY...
  AND SURROUNDING COMMUNITIES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

HEAVY RAINS MAY FLOOD POORLY DRAINED AREAS MAKING ROADWAYS
INDISTINGUISHABLE FROM CANALS AND PONDS. AVOID DRIVING IN WATERS
COVERING ROADWAYS.

LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
      2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1620Z 266DEG 6KT 2572 8043

$$
RLP
2 follow-up statements
000
WWUS52 KMFL 181631
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1229 PM EDT WED JUN 18 2008

FLC086-181645-
/O.CON.KMFL.SV.W.0061.000000T0000Z-080618T1645Z/
MIAMI-DADE FL-
1229 PM EDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 1225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING DIME SIZE HAIL. THIS STORM 
WAS LOCATED NEAR THE DADE COUNTY FAIRGROUNDS...MOVING EAST AT 7 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTCHESTER...
FLORIDA INTERNATIONAL UNIVERSITY...
AND SURROUNDING COMMUNITIES.

TRAINED SPOTTERS REPORTED DIME SIZED HAIL AT 122ND AVENUE AND CORAL 
WAY AT 1225 PM EDT. A WIND GUST TO 45 MPH WAS MEASURED AT THE 
NATIONAL WEATHER SERVICE WEATHER FORECAST OFFICE AT FLORIDA 
INTERNATIONAL UNIVERSITY AT 1228 PM EDT.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
      2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1629Z 266DEG 6KT 2572 8041

$$

RLP
000
WWUS52 KMFL 181642
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1241 PM EDT WED JUN 18 2008

FLC086-181645-
/O.CON.KMFL.SV.W.0061.000000T0000Z-080618T1645Z/
MIAMI-DADE FL-
1241 PM EDT WED JUN 18 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 PM EDT
FOR EAST CENTRAL MIAMI-DADE COUNTY...

AT 1238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL 
AND WIND GUSTS TO 60 MPH. THIS STORM WAS LOCATED FROM SWEETWATER TO 
PINECREST...MOVING EAST AT 7 MPH.

AN URBAN FLOOD ADVISORY IS ALSO IN EFFECT FOR THIS STORM AS IT 
PRODUCES VERY HEAVY RAINFALL POTENTIALLY CAUSING URBAN FLOODING OF 
POORLY DRAINED ROADWAYS AND UNDERPASSES.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 2572 8024 2570 8024 2569 8025 2565 8027
      2561 8049 2578 8054 2588 8026 2574 8022
TIME...MOT...LOC 1641Z 266DEG 6KT 2572 8039

$$

RLP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 9:49 AM EDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 18, 9:49 AM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
949 AM EDT WED JUN 18 2008

...SOME STORMS COULD BE STRONG AROUND LAKE OKEECHOBEE AND THE EAST
COAST AREAS THIS AFTERNOON INTO THIS EVENING...

.UPDATE 2...
THE MID TO UPPER LEVEL TROUGH OF LOW PRESSURE WAS STILL LOCATED
OVER THE EASTERN PORTION OF THE UNITED STATES...AS A WEAK COLD
FRONT WAS LOCATED OVER NORTH FLORIDA. THE MID TO UPPER LEVEL
TROUGH WILL REMAIN NEARLY STATIONARY THIS AFTERNOON...AS THE WEAK
FRONT WILL CONTINUE TO SLOWLY SHIFT SOUTH INTO NORTH CENTRAL
FLORIDA. THIS WILL KEEP THE STEERING FLOW OVER THE CWA IN A
SOUTHWEST DIRECTION THIS AFTERNOON ALLOWING FOR THE WEST COAST SEA
BREEZE TO PUSH ACROSS THE CWA...AND KEEP THE PWAT VALUES AROUND 2
INCHES OVER SOUTH FLORIDA. SO WILL CONTINUE WITH THE NUMEROUS POPS
OVER THE EAST COAST AREAS TAPERING DOWN TO SCATTERED POPS ALONG
THE WEST COAST AREAS FOR THIS AFTERNOON.

AT THE SAME TIME...THERE IS ALSO A MID TO UPPER LEVEL SHORT WAVE
SHOWING UP IN THE WATER VAPOR SATELLITE IMAGES THIS MORNING OVER
THE SOUTHEAST GULF OF MEXICO. THIS SHORT WAVE WILL MOVE NORTHEAST
AND THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING
BRINGING IN COOLER AIR ALOFT TO THE AREA. THIS WILL ALLOW FOR SOME
OF THE STORMS TO BECOME STRONG OVER THE LAKE OKEECHOBEE AND EAST
COAST AREAS THIS AFTERNOON INTO THIS EVENING. THE PRIMARY IMPACTS
FROM THE STRONG STORMS WILL BE SMALL HAIL...GUSTY WINDS...AND
LOCALLY HEAVY RAINFALL. SO WILL ADD THIS INTO THE LAKE OKEECHOBEE
AND EAST COAST ZONES IN THE MORNING UPDATE.

THE WINDS OVER THE CWA WATERS WILL ALSO REMAIN IN A SOUTHWEST
DIRECTION AT 15 KNOTS OR LESS THIS AFTERNOON. THIS WILL ALSO KEEP
THE SEAS BELOW 6 FEET. SO THE ONLY CHANGE TO THE MARINE PACKAGE IS
TO ADD THE MENTION OF SOME STRONG STORMS FOR THE ATLANTIC...BISCAYNE
BAY...AND LAKE OKEECHOBEE WATERS FOR THIS AFTERNOON INTO THIS
EVENING.

REST OF THE FORECAST LOOKS GOOD AT THIS TIME AND NO OTHER CHANGES
ARE PLAN.

&&
.UPDATE...54/BNB

.PREV UPDATE... /ISSUED 732 AM EDT WED JUN 18 2008/

AVIATION...TAFS ISSUED AT 12Z GO WITH RADAR TRENDS WITH VCTS AT
KAPF AND TEMPORARY EARLY MORNING LULL IN CONVECTION AT METRO
ATLANTIC COAST AIRPORTS. EXPECT ANOTHER ROUND OF WIDESPREAD
CONVECTION BEGINNING MID TO LATE MORNING AS THE LAND HEATS UP WITH
PLENTY OF MOISTURE AVAILABLE AND GOOD INSTABILITY. PREVAILING
SOUTHWEST WIND FLOW WILL SUPPRESS ATLANTIC COAST SEA BREEZE SOME THIS
AFTERNOON BUT WINDS EXPECTED TO BACK AROUND TO THE SOUTH AS THE
SEA BREEZE MODIFIES THE FLOW NEAR THE COAST.

&&
.AVIATION...50

PREV DISCUSSION... /ISSUED 339 AM EDT WED JUN 18 2008/

AVIATION...
SOUTHWEST FLOW REGIME HAS BECOME MORE PRONOUNCED OVER THE LAST 24
HOURS...WITH ENHANCED MASS CONVERGENCE ALONG THE SOUTHWEST COAST
RESULTING IN NOCTURNAL SHOWER ACTIVITY AFFECTING MUCH OF MAINLAND
SOUTH FLORIDA. INITIAL TAFS INCLUDED VCTS/CB FOR ONLY MIAMI-DADE
COUNTY TERMINALS...BUT AMENDMENTS MAY BE FORTHCOMING TO INCLUDE
VCSH AT REMAINDER OF SITES. GIVEN STRENGTH/DEPTH OF PREVAILING SW
FLOW...FORECAST OF INLAND MOVING SEA BREEZE AND PERIOD OF SSE FLOW
THIS AFTERNOON ALONG THE EAST COAST MAY BE AMBITIOUS. IT NOW
APPEARS MORE LIKELY THAT SHRA MOVING IN FROM THE SW WILL GRADUALLY
INTENSIFY INTO TSRA BY LATE MORNING...WITH THIS ACTIVITY AFFECTING
THE ATLANTIC COAST TERMINALS FOR MUCH OF THE DAY. OUTSIDE OF ANY
SHRA/TSRA AFFECTING A TERMINAL...EXPECT PREVAILING VFR CONDITIONS
WITH CIGS 5 KFT OR HIGHER. SURFACE WINDS WILL REMAIN FROM THE
SW...WITH SPEEDS RANGING FROM 5-10 KNOTS.

70/DD

PREV DISCUSSION... /ISSUED 237 AM EDT WED JUN 18 2008/

.POSSIBLE STRONG THUNDERSTORMS NORTH PORTIONS OF AREA...
.LOCALLY HEAVY RAINFALL AGAIN THIS AFTERNOON EAST COAST AREAS...

DISCUSSION...OVERALL THE SYNOPTIC PATTERN FAIRLY STEADY THROUGH
THE PERIOD. DEEP UPPER LOW OVER NEW ENGLAND/E CANADA WITH LONG
WAVE TROUGH EXTENDING SW ALONG THE E COAST AND EXTENDING INTO THE
E GULF OF MEX. WINDS ALOFT OVER S FLA SW THROUGH MON AS RIDGE
REMAINS STATIONED TO THE SE...BUT THE HIGH MOVES NORTHWARD TUE
WITH A SE STEERING FLOW DEVELOPING. THUS...TODAY THROUGH MON POPS
WILL BE LOWER ALONG THE W COAST AND GRADUALLY INCREASING TOWARD
THE E COAST THRU MON...THEN A GRADUAL SHIFT TOWARD THE W OCCURS
TUE. SUBTLE CHANGES OCCUR IN THE ATMOSPHERE ALMOST DAILY
FLUCTUATING THE FORECAST TO SOME EXTENT.

FOR THE SHORT TERM...TODAY THROUGH THU NIGHT...THE AXIS OF THE 500
MB TROUGH SWINGS ACROSS THE E U.S. COAST TODAY AND POSSIBLY N
AND CENTRAL FLA AS WELL WITH THE TAIL END OF THE TROUGH LINGERING
OVER THE GULF W OF S FLA. SOME SLIGHTLY DRIER AIR INTRUDES AND 500
MB TEMPS COOL A BIT AS WELL. THOUGH THIS MAINLY OCCURS N OF THE S
FLA AREA...THE POSSIBILITY OF SOME STRONG THUNDERSTORMS NEEDS TO
BE CONSIDERED ESPECIALLY TOWARD THE LAKE OKEE REGION. GUSTY WINDS
AND SOME HAIL ALONG WITH LOCALLY HEAVY RAIN POSSIBLE TODAY.
FURTHER S ..THE ATMOSPHERE REMAINS MORE MOIST WITH THE THREAT OF
LOCALLY HEAVY RAIN THE MAIN THREAT TO GO ALONG WITH THE LIGHTNING.
AT THIS TIME THU MAINTAINS THE PATTERN BUT SPECIFIC NUANCES WILL
BE ADDRESSED ON A DAILY BASIS. MAX TEMPS E COAST A SMIDGEN ABOVE
NORMS WITH A PREVAILING SW FLOW AND THE E COAST SEA BREEZE
RELEGATED TO OR VERY CLOSE TO THE COAST.

EXTENDED PERIOD...FRI THROUGH TUE...SCATTERED SHOWERS AND THUNDER
-STORMS EACH DAY THROUGH MON WITH TREND HIGHER E COAST THAN W.
THIS PATTERN APPEARS TO SHIFT TUE WITH HIGHER POPS LEANING TOWARD
THE W.

MARINE...PERSISTENT SW FLOW GENERALLY LESS THAN 15 KNOTS WITH SEAS
4 FT OR LESS.

FIRE WEATHER...
LIGHTNING STRIKES FROM THE THUNDERSTORMS THAT COULD PRODUCE
WILDFIRES MAIN CONCERN AS RH VALUES WELL ABOVE CRITICAL VALUES.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  92  74  90  74 / 70 50 60 30
FORT LAUDERDALE  90  76  90  76 / 70 50 60 30
MIAMI            92  76  90  76 / 70 50 60 30
NAPLES           87  76  87  74 / 40 30 40 20

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

LONG TERM...15/JR
SHORT TERM/AVIATION...70/DD
Hazardous weather outlook, Jun 18, 9:42 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
942 AM EDT WED JUN 18 2008

FLZ063-066>075-168-172>174-182245-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
942 AM EDT WED JUN 18 2008

...NUMEROUS THUNDERSTORMS TODAY WITH STRONG STORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP
TODAY ACROSS ALL OF MAINLAND SOUTH FLORIDA. THE STRONGEST
THUNDERSTORMS ARE EXPECTED TO BE THIS AFTERNOON IN THE LAKE
OKEECHOBEE REGION EXTENDING EAST INTO METRO PALM BEACH COUNTY.
DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES WILL BE THE PRIMARY
HAZARD BUT STRONG WIND GUSTS TO 50 MPH AND POSSIBLY EVEN SMALL
HAIL CAN BE EXPECTED AS WELL.

WATERSPOUTS: THUNDERSTORMS MAY PRODUCE BRIEF WATERSPOUTS OVER THE
COASTAL WATERS.

WIND: THE STRONGEST THUNDERSTORMS MAY PRODUCE WIND GUSTS AS HIGH
AS 50 MPH.

HAIL: THE STRONGEST THUNDERSTORMS COULD PRODUCE HAIL THE SIZE OF
NICKELS FOR A BRIEF TIME MAINLY IN THE LAKE OKEECHOBEE REGION
EXTENDING EAST INTO METRO PALM BEACH COUNTY.

FLOODING: THE STRONGEST THUNDERSTORMS COULD PRODUCE RAINFALL
AMOUNTS IN EXCESS OF 3 INCHES IN A COUPLE OF HOURS TODAY ANYWHERE
IN MAINLAND SOUTH FLORIDA. HOWEVER, THE HEAVIEST RAIN ON TUESDAY
OCCURRED IN SOUTH METRO MIAMI- DADE COUNTY. METRO MIAMI-DADE
COUNTY WILL THEREFORE BE THE MOST LIKELY AREA TO EXPERIENCE
LOCALIZED FLOODING TODAY FROM THUNDERSTORMS PRODUCING HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MIXTURE OF SMOKE AND LIGHT FOG TO THE IMMEDIATE WEST
OF SMOLDERING WILDFIRES AROUND THE WESTERN EDGE OF LAKE
OKEECHOBEE MAY RESULT IN VISIBILITY REDUCTIONS TO ONE MILE
EARLY THURSDAY MORNING.

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS
ACROSS ALL OF MAINLAND SOUTH FLORIDA THROUGH THE MIDDLE OF NEXT WEEK.
LIGHTNING STRIKES WILL BE THE PRIMARY HAZARD, WITH ORGANIZED
SEVERE WEATHER NOT ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, Jun 18, 10:42 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1042 AM EDT WED JUN 18 2008

FLZ073-074-173-181515-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1042 AM EDT WED JUN 18 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTH MIAMI-DADE COUNTY...

AT 1032 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A CLUSTER OF THUNDERSTORMS WAS RAPIDLY DEVELOPING NEAR WEST
KENDALL EXTENDING EAST TOWARD PERRINE AND PINECREST. THESE STORMS
WERE MOVING NORTHEAST AROUND 15 MILES AN HOUR.

THIS STORM WILL AFFECT...

WEST KENDALL...
TAMIAMI AIRPORT...
SOUTH MIAMI...
KENDALL...
METRO ZOO...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2548 8020 2552 8020 2554 8030 2550 8033
      2548 8033 2547 8054 2566 8059 2593 8046
      2585 8018 2574 8018 2572 8024 2563 8027
      2560 8031 2554 8030 2552 8018 2548 8018
TIME...MOT...LOC 1442Z 180DEG 0KT 2569 8039

RLP
Special weather statement, Jun 18, 11:05 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1105 AM EDT WED JUN 18 2008

FLZ073-074-173-181530-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1105 AM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING INTO DOWNTOWN MIAMI...

AT 1055 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT A BAND OF STRONG THUNDERSTORMS FROM WEST KENDALL TO CORAL
GABLES WILL BE MOVING INTO DOWNTOWN MIAMI, MIAMI INTERNATIONAL
AIRPORT, ACROSS BISCAYNE BAY AND INTO MIAMI BEACH AND KEY BISCAYNE.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2575 8014 2567 8015 2567 8016 2569 8019
      2572 8019 2573 8016 2573 8023 2563 8027
      2560 8031 2554 8030 2553 8017 2548 8018
      2548 8020 2552 8020 2554 8030 2548 8033
      2548 8064 2594 8067 2595 8011 2582 8011
TIME...MOT...LOC 1505Z 180DEG 0KT 2569 8039

RLP
Special weather statement, Jun 18, 11:25 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1125 AM EDT WED JUN 18 2008

FLZ073-074-173-181600-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1125 AM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS METRO MIAMI-DADE...

AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG THE TAMIAMI TRAIL FROM WEST OF
KROME AVENUE EAST TO MIAMI INTERNATIONAL AIRPORT AND DOWNTOWN MIAMI
TO MIAMI BEACH AND THE ATLANTIC COASTAL WATERS.

THESE STORMS WILL AFFECT...

MUCH OF METRO MIAMI-DADE COUNTY ALONG AND NORTH OF TAMIAMI TRAIL

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2567 8015 2567 8016 2569 8019 2572 8019
      2573 8016 2574 8017 2573 8022 2567 8026
      2569 8049 2592 8056 2597 8017 2589 8014
      2585 8017 2576 8018 2576 8017 2578 8014
      2587 8014 2579 8012
TIME...MOT...LOC 1525Z 251DEG 14KT 2580 8043

RLP
Special weather statement, Jun 18, 11:58 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1158 AM EDT WED JUN 18 2008

FLZ063-066-067-181630-
HENDRY FL-GLADES FL-INLAND PALM BEACH COUNTY FL-
1158 AM EDT WED JUN 18 2008

...STRONG THUNDERSTORMS MOVING ACROSS THE LAKE OKEECHOBEE REGION...

AT 1156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM JUST SOUTH OF ORTONA...MOVING NORTHEAST AT 14
MPH. THIS STORM WILL BE MOVING ALONG STATE ROAD 80 BETWEEN LABELLE
AND CLEWISTON THROUGH 1 PM EDT.

THIS STORM WILL AFFECT...

LAKE HICPOCHEE...
MOORE HAVEN...
CLEWISTON...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

LAT...LON 2699 8106 2698 8108 2695 8106 2692 8107
      2693 8110 2689 8111 2688 8109 2685 8109
      2682 8104 2682 8095 2678 8094 2675 8088
      2671 8085 2657 8131 2680 8140 2705 8111
TIME...MOT...LOC 1558Z 247DEG 12KT 2675 8127

RLP
Special weather statement, Jun 18, 12:11 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
1211 PM EDT WED JUN 18 2008

FLZ073-074-173-181645-
METROPOLITAN MIAMI DADE FL-INLAND MIAMI-DADE FL-COASTAL MIAMI-
DADE COUNTY FL-
1211 PM EDT WED JUN 18 2008

...CLUSTER OF STRONG THUNDERSTORMS MOVING INTO WESTERN MIAMI-DADE...

AT 1208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ALONG AND JUST WEST OF KROME AVENUE
MOVING NORTHEAST INTO METRO MIAMI-DADE. THE HEAVIEST THUNDERSTORM
NEAR KENDALE LAKES WILL BE MOVING ACROSS THE TURNPIKE TOWARD FLORIDA
INTERNATIONAL UNIVERSITY AND SWEETWATER AND THE WEST END OF THE
DOLPHIN EXPRESSWAY THROUGH 1230 PM EDT.

THIS STORM WILL AFFECT...

KENDALE LAKES...
WEST KENDALL...
TAMIAMI FAIRGROUNDS...
SWEETWATER...
WESTCHESTER...
SOUTH MIAMI...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2570 8018 2572 8019 2573 8017 2574 8017
      2574 8019 2573 8022 2572 8024 2570 8024
      2568 8026 2561 8049 2594 8054 2595 8024
      2570 8016
TIME...MOT...LOC 1611Z 249DEG 13KT 2573 8043

RLP

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 11:40 PM EDTSpecial Marine WarningMFL65 min
Jun 18, 12:11 AM EDTSpecial Marine WarningMFL34 min
Jun 18, 12:43 AM EDTSpecial Marine WarningMFL62 min
Jun 18, 1:46 AM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 18, 2:12 AM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 18, 4:32 AM EDTSpecial Marine WarningMFL58 min
Jun 18, 4:36 AM EDTSpecial Weather StatementMFLCollier24 min
Jun 18, 11:12 AM EDTSpecial Marine WarningMFL33 min
Jun 18, 11:25 AM EDTSpecial Weather StatementMFLMiami-Dade35 min
Jun 18, 11:58 AM EDTSpecial Weather StatementMFLGlades32 min
Jun 18, 12:03 PM EDTSpecial Marine WarningMFL57 min
Jun 18, 12:34 PM EDTSpecial Weather StatementMFLMiami-Dade26 min
Jun 18, 12:37 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Jun 18, 12:41 PM EDTSpecial Weather StatementMFLGlades64 min
Jun 18, 12:50 PM EDTSpecial Marine WarningMFL25 min
Jun 18, 12:55 PM EDTSpecial Weather StatementMFLGlades35 min
Jun 18, 1:02 PM EDTSpecial Marine WarningMFL58 min
Jun 18, 1:13 PM EDTSpecial Marine WarningMFL32 min
Jun 18, 1:21 PM EDTSpecial Weather StatementMFLPalm Beach24 min
Jun 18, 1:30 PM EDTSpecial Weather StatementMFLMiami-Dade30 min
Jun 18, 1:35 PM EDTSpecial Weather StatementMFLPalm Beach25 min
Jun 18, 1:56 PM EDTSpecial Weather StatementMFLPalm Beach34 min
Jun 18, 2:01 PM EDTSpecial Weather StatementMFLMiami-Dade29 min
Jun 18, 2:05 PM EDTSevere Thunderstorm WarningMFLPalm Beach40 min
Jun 18, 2:22 PM EDTAreal Flood AdvisoryMFLMiami-Dade113 min
Jun 18, 2:27 PM EDTSevere Thunderstorm WarningMFLPalm Beach30 min
Jun 18, 2:32 PM EDTTornado WarningMFLPalm Beach28 min
Jun 18, 2:35 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 3:11 PM EDTSpecial Weather StatementMFLGlades34 min
Jun 18, 3:22 PM EDTSpecial Marine WarningMFL62 min
Jun 18, 3:43 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 3:53 PM EDTSpecial Weather StatementMFLMonroe67 min
Jun 18, 4:08 PM EDTAreal Flood AdvisoryMFLMiami-Dade2 hr
Jun 18, 4:45 PM EDTSpecial Marine WarningMFL45 min
Jun 18, 5:04 PM EDTSpecial Marine WarningMFL41 min
Jun 18, 5:35 PM EDTSpecial Marine WarningMFL55 min
Jun 18, 5:45 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Jun 18, 5:56 PM EDTSpecial Weather StatementMFLMiami-Dade34 min
Jun 18, 6:24 PM EDTSpecial Marine WarningMFL66 min
Jun 18, 7:08 PM EDTSpecial Marine WarningMFL68 min
Jun 18, 7:19 PM EDTSpecial Marine WarningMFL56 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.